Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 9, 2007, 6:49 PM CDT for Woodson County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2007, 6:49 PM CDT (23:49 UTC)
- Expired
- May 9, 2007, 10:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Woodson County, KS
The radar
The Topeka radar (KTWX), 131 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 092350 FFWICT KSC207-100345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 649 PM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... WOODSON COUNTY IN SOUTHEAST KANSAS. * UNTIL 1045 PM CDT. * AT 645 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS OVER THE WARNED AREA. WITH ALREADY SATURATED SOILS...EVEN SMALL AMOUNTS OF HEAVY RAINFALL CAN CAUSE FLASH FLOODING. * LOCATIONS WITHIN THE WARNING INCLUDE... BATESVILLE...NEOSHO FALLS...YATES CENTER. SOME AREA STREAMS AND CREEKS AFFECTED INCLUDE TURKEY CREEK...CHERRY CREEK...OWL CREEK...NEOSHO RIVER...AND ROCK CREEK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3782 9596 3783 9551 3804 9551 3804 9596 $$ SCHRECK
1 follow-up statement
000 WGUS73 KICT 100127 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 827 PM CDT WED MAY 9 2007 KSC207-100137- WOODSON KS- 827 PM CDT WED MAY 9 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WOODSON COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3782 9596 3783 9551 3804 9551 3804 9596 $$ SCHRECK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:14 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 9, 3:14 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 PM CDT WED MAY 9 2007 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE WHEN THE RAIN CHANCES WILL MOVE OUT OF THE PICTURE THIS WEEK AND WHEN THEY WILL MOVE BACK IN NEXT WEEK. TONIGHT: LATEST WATER VAPOR LOOP SHOWING SOME UPPER LEVEL DIFFLUENCE TAKING PLACE ACROSS WESTERN TEXAS WHICH IS ASSOCIATED WITH THE VORT LOBE...AND WEAK DIFFLUENCE OVER SOUTHEAST KANSAS. THE LATEST SURFACE ANALYSIS IS ALSO SHOWING A WEAK FRONTAL BOUNDARY EXTENDING FROM JUST WEST OF WINFIELD EXTENDING NORTHEAST TO JUST WEST OF EMPORIA. THINGS ARE FAIRLY UNSTABLE EAST OF THIS BOUNDARY WITH VERY LIMITED CONVECTIVE INHIBITION. SHEAR PROFILES ARE SHOWING SOME DIRECTIONAL SHEAR WITH 0-6KM BULK SHEAR ABOUT 20 TO 30KTS...BUT MOST OF THIS SHEAR IS BELOW 2KM. LATEST RADAR LOOP IS SHOWING A FEW DIURNAL STORMS POPPING UP OVER SOUTHEAST KANSAS. HOWEVER...THESE STORMS LOOK TO BE MOSTLY ELEVATED...SO THE MAIN THREAT MAY BE SMALL HAIL...GUSTY WINDS AND MORE HEAVY RAINFALL. WE HAVE PLACED THE BEST CHANCE FOR STORMS ACROSS SOUTHEAST KANSAS AT THIS POINT WITH THE MAIN THREAT DURING THE EVENING. THURSDAY-THURSDAY NIGHT: THE MODELS ARE PROJECTING THE MID LEVEL TROF TO GRADUALLY SHIFT SOUTHEAST INTO SOUTH CENTRAL KANSAS BY MID AFTERNOON. WE SHOULD SEE SOME DECENT INSTABILITY DEVELOP AGAIN AHEAD OF THIS MID LEVEL TROF...WHICH SHOULD TRIGGER MORE SCATTERED SHOWERS AND THUNDERSTORMS. THIS MID LEVEL TROF SHOULD SHIFT GRADUALLY INTO SOUTHEAST KANSAS DURING THE EVENING. AS A RESULT...WE ARE KEEPING THE CHANCE OF THUNDERSTORMS IN THAT GENERAL REGION. FRIDAY AND FRIDAY NIGHT: THE MODELS ARE SHOWING THE MID LEVEL TROF EXITING SOUTHEAST KANSAS BY MID MORNING. WE ARE NOT REAL CONFIDENT THAT THINGS WILL DEVELOP AHEAD OF THIS FEATURE. HOWEVER...WE WILL HAVE SOME INSTABILITY IN THE AFTERNOON WITH VERY LIMITED CONVECTIVE INHIBITION. THEREFORE...AN ISOLATED SHOWER OR STORM CANNOT BE RULED OUT. SUNDAY-WEDNESDAY: ON SUNDAY...HIGH PRESSURE WILL FINALLY BEGIN TO DRIFT OFF TO THE EAST AND GIVE WAY TO A LOW PRESSURE SYSTEM MIGRATING FROM THE NORTHERN ROCKIES. SUNDAY STILL LOOKS TO BE A VERY NICE DAY...AS MOISTURE WILL BE FAIRLY LIMITED AND THE WINDS SHOULD REMAIN PRETTY TRANQUIL. PERSISTENT HIGHS IN THE LOWER 80S WILL CONTINUE THROUGH MONDAY. A LOW ALSO LOOKS TO DEVELOP ON THE LEE SIDE OF ROCKIES BY MONDAY EVENING WITH AN ASSOCIATED COLD FRONT EXTENDING ALONG THE KANSAS AND NEBRASKA BORDER. THE FRONT WILL BEGIN TO SLOWLY SAG TO THE SOUTH AND BE SITUATED ACROSS THE CENTRAL PORTIONS OF KANSAS ON TUESDAY MORNING. SHOWERS WILL BEGIN TO BECOME A POSSIBILITY LATE MONDAY NIGHT IN THE NORTHERN SECTIONS OF THE FORECAST AREA AND EVENTUALLY MIGRATE SOUTH DURING THE DAY ON TUESDAY. THE FRONT WILL THEN SETTLE ALONG THE KANSAS AND OKLAHOMA BORDER EARLY TUESDAY NIGHT. THIS WILL LEAD TO A BETTER CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. LITTLE SUPPORT IS NOTED ALOFT AT THIS TIME AS THE FLOW IS LOOKING TO BECOME A BIT MORE ZONAL IN NATURE ACCORDING TO THE GFS MODEL. WE WILL HAVE TO KEEP AN EYE ON THE SITUATION THOUGH...AS THE ECMWF MODEL TRIES TO DEVELOP AN H5 CLOSED LOW ON MONDAY EVENING. .AVIATION... PRIMARY CONCERN IS TSRA POTENTIAL..ESPECIALLY OVER SE KS WHERE VCTS DESCRIPTOR APPLIED TO KCNU TAF...EFFECTIVE 20Z...WHERE NO DOUBT IN REGION OF GREATEST DESTABILIZATION. SECONDARY CONCERN IS MVFR CEILINGS OF 2,500-3,000 FEET. EXPECT THESE CEILINGS TO LINGER ESPECIALLY OVER MOST OF SE KS THRU 00Z. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 77 58 80 / 20 20 10 10 HUTCHINSON 58 77 57 81 / 10 20 10 10 NEWTON 60 76 58 80 / 20 20 10 10 ELDORADO 60 76 58 80 / 20 30 10 10 WINFIELD-KWLD 60 77 58 80 / 30 30 10 10 RUSSELL 56 80 55 82 / 10 10 10 10 GREAT BEND 55 79 55 82 / 10 10 10 10 SALINA 59 79 57 81 / 10 10 10 10 MCPHERSON 59 78 57 81 / 10 10 10 10 COFFEYVILLE 62 75 61 79 / 30 40 20 20 CHANUTE 61 75 60 79 / 30 40 20 20 IOLA 61 75 60 79 / 20 40 20 20 PARSONS-KPPF 62 75 60 79 / 30 40 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 9, 4:23 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 423 PM CDT WED MAY 9 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 423 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT FLOODING WILL CONTINUE TONIGHT ALONG THE MAIN-STEM RIVERS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE MAINLY THIS EVENING AND PRODUCE SMALL HAIL AND GUSTY WINDS UP TO 50 MPH. A FEW OF THE STRONGER STORMS MAY ALSO CREATE SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING WILL CONTINUE THURSDAY ALONG THE MAIN-STEM RIVERS ACROSS EXTREME SOUTH CENTRAL AND SOUTHEAST KANSAS. SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY FOR SOUTHEAST KANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER WITH GROUNDS EXTREMELY SATURATED ANY ADDITIONAL RAINFALL MAY CAUSE SOME LOCALIZED FLOODING. STORMS WILL AGAIN BE POSSIBLE MONDAY NIGHT AND TUESDAY. IT IS TOO EARLY TO SPECULATE ON THE SEVERITY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/LAWSON
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.